MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)
Model Number PXW35
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Failure to Eject (4010); Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the cath lab procedure, stapler does not grab the skin very well, so the skin is not approximated.One third of the time the staple jams.The surgeon stated when they do get it to work and grab the skin, then half of time, it doesn't release easily.They would open multiple devices until they got enough staples to close the skin.There was extra blood loss.The procedure was completed.
 
Additional Manufacturer Narrative
(b)(4).Batch # unknown.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information: how much blood was lost (ml)? unknown.Did the patient require a transfusion? no.The patient was taken back to the or; after that the patient was stabilized.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the bleeding associated to the skin staplers? was there any medical or surgical intervention done to the patient related to the use of the skin staplers? was the stapling done by one or two individuals? were the skin edges approximated with forceps ahead of the stapler? were the devices fired plastic to plastic? how was the procedure completed? current patient status?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 06/07/2022.Additional information was requested, and the following was received: was the bleeding associated to the skin staplers? yes.The bleeding was where the staples were and surgeon expected the skin stapling to hold without bleeding.Was there any medical or surgical intervention done to the patient related to the use of the skin staplers? yes, one of the patients had to be brought back to the or and additional suture provided at the bleeding site.I was never given any patient info.Were the skin edges approximated with forceps ahead of the stapler? that information was not given to me.The surgeon stated that they used the same technique that they always have when stapling for years.Were the devices fired plastic to plastic? that information was not given to me.How was the procedure completed? a return to the or for suture was required.Current patient status? patient is reported to be fine at this point.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 06/27/2022.Additional information was requested, and the following was received: what was the procedure? either a cath lab procedure or orthopedic procedure.What anatomical structure were they closing? various ¿ i never received which part of the skin.Who was using the stapler? surgeons, physician assistants, first assists where was the incision made that was being closed?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/27/2022.Original report sent with incorrect awareness date.Reported submitted with awareness date of 4/22/2022, the correct date was 5/10/2022.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14470249
Report Number3005075853-2022-03361
Device Sequence Number11987962
Product Code GDT
UDI-Device Identifier10705036002673
UDI-Public10705036002673
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXW35
Device Catalogue NumberPXW35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/10/2022
06/02/2022
06/10/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date05/27/2022
06/07/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown